Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 53, NWS Grand Rapids, MI

July 13, 2011

NWS Grand Rapids, MI issued this small craft advisory at Jul 13, 2011, 10:00 AM EDT. It took effect at Jul 13, 2011, 11:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 13, 2011, 10:00 AM EDT (14:00 UTC)
In effect from
Jul 13, 2011, 11:00 AM EDT
Expired
Jul 13, 2011, 10:35 PM EDT
In force
12 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

093 
WHUS73 KGRR 131400
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1000 AM EDT WED JUL 13 2011

...SMALL CRAFT ADVISORY INTO THIS EVENING...

.NORTH WINDS AROUND A COOL CANADIAN HIGH PRESSURE SYSTEM WILL
RESULT IN 3 TO 5 FOOT WAVES INTO EARLY TONIGHT.

LMZ844>849-132200-
/O.NEW.KGRR.SC.Y.0053.110713T1500Z-110714T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1000 AM EDT WED JUL 13 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING.


* WINDS: NORTH 15 TO 25 KNOTS INTO THIS EVENING THEN BECOMING EAST
  5 TO 10 KNOTS LATER TONIGHT.

* WAVES: 3 TO 5 FEET THIS AFTERNOON INTO THIS EVENING THEN
  SUBSIDING TO 1 TO 3 FEET TOWARD MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WDM
HTTP://WWW.WEATHER.GOV/GRR
2 follow-up statements
361 
WHUS73 KGRR 131904
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
304 PM EDT WED JUL 13 2011

...SMALL CRAFT ADVISORY INTO THIS EVENING...

.NORTH WINDS AROUND A COOL CANADIAN HIGH PRESSURE SYSTEM WILL
RESULT IN 3 TO 5 FOOT WAVES INTO EARLY TONIGHT.

LMZ844>849-140300-
/O.CON.KGRR.SC.Y.0053.000000T0000Z-110714T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
304 PM EDT WED JUL 13 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...


* WINDS: NORTH 15 TO 25 KNOTS INTO THIS EVENING THEN BECOMING 
  EAST 5 TO 10 KNOTS LATER TONIGHT. 

* WAVES: 3 TO 5 FEET INTO THIS EVENING THEN SUBSIDING TO 1 TO 3
  FEET TOWARD MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WDM
HTTP://WWW.WEATHER.GOV/GRR
588 
WHUS73 KGRR 140235
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1035 PM EDT WED JUL 13 2011

LMZ844>849-140345-
/O.CAN.KGRR.SC.Y.0053.000000T0000Z-110714T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1035 PM EDT WED JUL 13 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

NORTH WINDS HAVE DIMINISHED AND WAVES WILL CONTINUE TO SUBSIDE
OVERNIGHT.

$$


HTTP://WWW.WEATHER.GOV/GRR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 13, 7:45 AM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jul 13, 7:45 AM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
745 AM EDT WED JUL 13 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(430 AM EDT WED JUL 13 2011)
CANADIAN HIGH PRESSURE WILL BRING FAIR AND COOL WEATHER THROUGH
THURSDAY. IN FACT IT WILL BE THE COOLEST WEATHER SOUTHWEST MICHIGAN
HAS SEEN SINCE THE END OF JUNE. BY FRIDAY A PERSISTENT SOUTHERLY
FLOW WILL BRING HOT AND HUMID AIR NORTHWARD WITH HIGH TEMPERATURES
EXPECTED TO REACH THE 90S BY SUNDAY THROUGH EARLY NEXT WEEK ALONG
WITH SIGNIFICANTLY INCREASED HUMIDITY.

&&

.SHORT TERM...(430 AM EDT WED JUL 13 2011)
(TODAY THROUGH FRIDAY AFTERNOON)

SHORT TERM FCST CONCERNS ARE MINIMAL. CANADIAN HIGH PRESSURE WILL
PRODUCE CLEAR TO PARTLY CLOUDY SKIES AND UNSEASONABLY COOL
CONDITIONS TODAY AND CLEAR AND VERY COOL CONDITIONS TONIGHT.
TYPICALLY COOLER SPOTS ACROSS OUR NNE AREA SHOULD SEE MIN TEMPS DOWN
INTO THE 40S TONIGHT UNDER OPTIMAL RADIATIONAL COOLING CONDITIONS.
HIGH TEMPS THURSDAY WILL ONLY REACH THE MID TO PERHAPS UPPER 70S
AFTER THE COOL START TO THE DAY.

AT THIS TIME WE WILL MAINTAIN VERY LOW POPS FOR A SHOWER OR STORM
LATE THURSDAY NIGHT AND FRIDAY. HOWEVER IT SEEMS LIKE A CONSENSUS OF
00Z GFS/NAM SFC AND ELEVATED INSTABILITY PROGS WOULD FAVOR AREAS OFF
TO OUR WEST ACROSS WI/IL AND FURTHER WNW FOR CONVECTIVE DEVELOPMENT.
HOWEVER WE FELT OUR GOING FCST LOOKS EXCELLENT AND REMAINED LARGELY
UNCHANGED SINCE A STRAY SHOWER OR STORM CANNOT BE RULED OUT TOWARD
FRIDAY AS FLOW GOES SOUTHERLY AND WE START TO ADVECT A WARMER AND
MORE HUMID AIRMASS INTO LWR MI.

&&

.LONG TERM...(430 AM EDT WED JUL 13 2011)
(FRIDAY NIGHT THROUGH TUESDAY)

THE WEEKEND INTO EARLY NEXT WEEK CONTINUES TO FEATURE HAZY...HOT AND
HUMID DOG DAYS OF SUMMER TYPE WEATHER BASED ON THE LATEST MODEL
RUNS. THE GFS AND EUROPEAN HAVE BOTH BEEN CONSISTENT IN BUILDING A
STRONG UPPER RIDGE THROUGH THE LONG TERM CENTERED OVER IA/MO. VERY
HIGH 500MB HEIGHTS EXTEND INTO LOWER MICHIGAN AS WELL...WITH BOTH
MODELS SHOWING HEIGHTS OF 595-598DM/S SUNDAY EVENING OVER WESTERN
LOWER MICHIGAN. WE SHOULD BE LOOKING AT HIGHS AROUND 90 EACH
DAY...POSSIBLY PUSHING INTO THE MIDDLE 90S SUN-MON. THE WARMEST DAY
LOOKS TO BE MONDAY WHERE 850MB TEMPS ARE FORECAST TO BE IN THE +22
TO +24 C RANGE. HEAT RELATED HEADLINES WILL NOT BE OUT OF THE
QUESTION IN THE LONG TERM. ADVISORIES ARE ISSUED FOR HEAT INDEX
VALUES AROUND +100F WITH EXCESSIVE HEAT WARNINGS AROUND +105F.

WE LOOK TO BE TOO WARM ALOFT FOR MUCH IN THE WAY OF PRECIPITATION
THROUGH THE PERIOD. 700MB CAP (+12 C TEMP OR HIGHER) APPEARS TO BE
IN PLACE MUCH OF THE TIME. NOT OUT OF THE QUESTION SOME UPSTREAM
PRECIPITATION MAY TRY TO FLOAT IN FROM THE NORTHWEST FRIDAY
NIGHT...BUT CHANCES TOO LOW TO INCLUDE. MONDAY NIGHT AND TUESDAY
BOTH THE GFS AND EURO SHOW A FRONT DROPPING INTO THE AREA.
MAINTAINED THE ISOLATED POPS FOR MONDAY NIGHT...BUT NOT TOO
CONFIDENT IN PRECIPITATION OUT IN THIS TIME FRAME EITHER GIVEN THE
WARM TEMPS ALOFT AND PERSISTENT RIDGING. OVERALL...MAINLY DRY...HOT
AND HUMID.

&&

.AVIATION...(745 AM EDT WED JUL 13 2011)
NO SIGNIFICANT AVIATION CONCERNS THE NEXT 24 HOURS...WITH VFR
CONDITIONS EXPECTED THROUGH THURSDAY MORNING. WINDS WILL BE
NORTHERLY TODAY AROUND 10 KNOTS AHEAD OF HIGH PRESSURE BUILDING INTO
THE REGION FROM THE NORTHERN PLAINS.

EXPECTING A CUMULUS DECK TO DEVELOP THIS MORNING AND FILL IN TO
BROKEN CONDITIONS DURING THE MIDDAY HOURS. BASES SHOULD BE AROUND
3500-4000FT. THESE CLOUDS MAY LINGER INTO THE EVENING HOURS...BEFORE
SCATTERING OUT/SLIDING SOUTHWEST OUT OVER THE LAKE TONIGHT.

&&

.MARINE...(430 AM EDT WED JUL 13 2011)
WINDS AND WAVES SHOULD REMAIN JUST BELOW SMALL CRAFT ADVISORY
CRITERIA TODAY THIS WILL NEED TO BE MONITORED CLOSELY. THE NORTHERLY
FLOW CAA WILL PRODUCE MODERATE CHOP WITH WAVES OF 2 TO 4 FEET. BY
THIS EVENING WINDS WILL GO LIGHT AS THE HIGH BUILDS OVERHEAD.

&&

.HYDROLOGY...(430 AM EDT WED JUL 13 2011)
NO HYDRO ISSUES ANTICIPATED WITH PREDOMINANTLY DRY WX ANTICIPATED
THROUGH THE REST OF THE WEEK AND WEEKEND.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SYNOPSIS:    LAURENS
SHORT TERM:  LAURENS
LONG TERM:   DUKE
AVIATION:    DUKE
MARINE:      LAURENS
HYDROLOGY:   LAURENS
Hazardous weather outlook, Jul 13, 6:26 AM EDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
626 AM EDT WED JUL 13 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-141030-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
626 AM EDT WED JUL 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HEAT IS FORECAST TO BUILD OVER THE WEEKEND AND INTO EARLY NEXT
WEEK. HIGHS IN THE 90 TO 95 DEGREE RANGE ARE FORECAST FOR SUNDAY
AND MONDAY WHEN HEAT INDEX VALUES MAY ECLIPSE THE 100 DEGREE
MARK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-141030-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
626 AM EDT WED JUL 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NORTH WINDS OF 10 TO 20 KNOTS WILL BUILD WAVES FROM 1 TO 2 FEET
THIS MORNING TO 2 TO 4 FEET THIS AFTERNOON. AN INCREASED RISK FOR
RIP CURRENTS CAN BE EXPECTED THROUGH THIS EVENING WITH WAVES IN
THE 2 TO 4 FOOT RANGE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DUKE

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.